A Markov chain model of a polling system with parameter regeneration - Archive ouverte HAL Access content directly
Journal Articles The Annals of Applied Probability Year : 2007

A Markov chain model of a polling system with parameter regeneration

Abstract

We study a model of a polling system i.e.\ a collection of $d$ queues with a single server that switches from queue to queue. The service time distribution and arrival rates change randomly every time a queue is emptied. This model is mapped to a mathematically equivalent model of a random walk with random choice of transition probabilities, a model which is of independent interest. All our results are obtained using methods from the constructive theory of Markov chains. We determine conditions for the existence of polynomial moments of hitting times for the random walk. An unusual phenomenon of thickness of the region of null recurrence for both the random walk and the queueing model is also proved.
Fichier principal
Vignette du fichier
mcwrr.pdf (299.27 Ko) Télécharger le fichier
Origin Files produced by the author(s)
Loading...

Dates and versions

hal-00124019 , version 1 (12-01-2007)

Identifiers

Cite

Iain Macphee, Mikhail Menshikov, Dimitri Petritis, Serguei Popov. A Markov chain model of a polling system with parameter regeneration. The Annals of Applied Probability, 2007, 17 (5/6), pp.1447-1473. ⟨10.1214/10505167000000212⟩. ⟨hal-00124019⟩
190 View
69 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More